Ask a doctor

How Do I Get Rid of the Bluish Tint That Juvederm Left Under my Eyes?

I was injected with so much Juvederm under my eyes that I could barely see out of my left eye. I got 5 hyaluronidase treatments and have been left with dark circles and small bags under my eyes. I just want to be normal again. Do you think I should get another treatment? It is better but not back to normal! Please advise.

Doctor Answers (14)

Slow Down!

+3

Dear Nessy, Slow down. I understand the concern with the bluish tint for juvederm under the eyes. It is clear that synthetic fillers may be poor substitutes for fat injections into the tear troughs under the eyes. But at this point you have to slow down and review what has happened. The Juvederm gave you a bluish hue, the hyaluronidase removes the juvederm but also removes some of your own hyaluronic acid - keep in mind that your skin is 40% hyaluronic acid. The loss of the juvederm and your own HA leads to deeper darker circles then you had before you had any treatments at all. On a positive note, your own HA will return once the hyaluronidase is out of your system. On another positive note, any residual juvederm is only temporary. On the most upbeat note, Fat injections can relieved the whole process. So relax and enjoy the great Hawaiin weather.


New York Plastic Surgeon
4.5 out of 5 stars 18 reviews

Best treatment for Juvederm correction is hyaluronidase

+3

Nessy:

Many of the comments made by the other physicians are spot on. The blue tinge (tindle effect) is usually due to the Juvederm being injected too superficially into the skin. Juvederm (hyluronic acid) is best reversed or by injection(s) of hyaluronidase or removed by my small needle puncture and manually expressing the material out. The dark circles and heavy lower eyelid bags are complex problems. Because of this, you need to be evaluated by a board certified physician who is experienced with facial skin care and soft tissue fillers. The bottom line is that your physicial problems resulting from the Juvderm will most likely not be permanent, but, in the interim you are in need of an expert to improve your looks in a timely fashion.

I'm sorry for your bad experience, and hope our answers help

Dr. Goldstein

Stephen A. Goldstein, MD
Englewood Plastic Surgeon

Reversing Juvederm treatment

+2

Hi Nessy,

The question about whether or not to return for Hyaluronidase injections depends on a few things.

1. How long has it been since the last hyaluronidase (Vitrase) injection?

2. Does your practitioner believe that the bluish tint is bruising or the Tyndall effect from superficial Juvederm?

3. Did the previous hyaluronidase injections produce results?

If it's been at least 7 days since the last injection, the bluish tint is a product of superficial Juvederm and the previous injections produced a reduction in the bags, then we would probably suggest considering more.

If the bluish tint is caused by bruising you may want to consider finding a physician that uses pulsed dye lasers as a quick treatment can eliminate the bruising within 48 hours. Good luck.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

You might also like...

No easy answer

+2

There are many factors involved here.

How long ago did you have the hyaluronidase treatments? There may still be some Juvederm left under your eyes that looks like the bags you describe.

The dark circles could be bruising. As blood is absorbed by the body, sometimes there is brownish pigment leftover. Also, pigment can develope due to inflammation from the original injections or the hyaluronidase treatments.

Depending on how full the skin was, it may have stretched and you may need to start a retinoid or glycolic acid treatment to encourage collagen formation and skin tightening.

Lastly, sometimes the best thing to do is nothing. The skin has a remarkable capacity to heal itself, and you may need to just wait a couple of months. I wouldn't recommend any surgical interventions until a few months have passed. It's probably OK to start a retinoid or glycolic acid, but you need to see a dermatologist for a full evaluation.

Jordana S. Gilman, MD
Atlanta Dermatologic Surgeon
5.0 out of 5 stars 2 reviews

Juvederm Volbella good for tear trough

+1
The tear trough areas, right under your eyes, is very delicate. I would recommend that you try a small amount of volbella, which is a very fine product, and can help to soften the hollowness under your eyes, without leaving lumpiness.

Jerome Edelstein, MD
Toronto Plastic Surgeon
5.0 out of 5 stars 57 reviews

Juvederm Left Under Eyes

+1

You may benefit from more hyaluronidase injections, but it is difficult to assess without pictures. I recommend that you see a board certified plastic surgeon for further treatment options.

Tim A. Sayed, MD, FACS
Palm Beach Plastic Surgeon
5.0 out of 5 stars 14 reviews

How Do I Get Rid of the Bluish Tint That Juvederm Left Under my Eyes?

+1

Hi Nessy

The bluish tint of Juvederm is only seen in the tear trough or under eye area. This is due to injecting it too close to the skin( too superficial). The fact that eyelid skin is paper thin does not help. You need to speak to your Doctor about your concerns. There are other fillers that dont give you a bluish tint, but I am not sure whether they are available in the US.

In Australia, I use  ESTHELIS, which is a filler made by the Swiss company Anteis. I have had no bluish tints since I started using Esthelis.

Hope this helps

 

Naveen Somia, MBBS, PhD, FRACS
Sydney Plastic Surgeon
5.0 out of 5 stars 27 reviews

Juvederm Sometimes Gives Bluish Tint

+1

Unfortunately, this happens sometimes when Juvederm is injected too superficially. The only way to resolve the problem is by injecting  Hyaluronidase which dissolves the hyaluronic acid which is the active ingredient in Juvederm. Go back to your doctor to fix the problem.

 

"Dr.D"

Edward E. Dickerson, IV, MD
Fayetteville Facial Plastic Surgeon
5.0 out of 5 stars 49 reviews

Bluish tint after Juvederm

+1

Greetings~

I'm sorry to hear about your unfortunate results after Juvederm injections.  If there is any remaining Juvederm causing the bluish tint or Tyndall effect then further hyaluronidase treatments may help to eliminate it.  If some of the discoloration is staining in the skin after bruising after the procedure then further injections will clearly not help and you may consider some type of under eye cream or other mild Vitamin K based cream to help with the discoloration.  Remaining Juvederm may contribute to residual bags under the eyes or they may just be your own fat that is causing the appearance of puffiness under the eyes.  A face to face consult is always best to evaluate the best course of action.

Good luck~

Dr. Grant Stevens

Grant Stevens, MD
Los Angeles Plastic Surgeon
4.5 out of 5 stars 67 reviews

Juvederm is a good volume filler

+1

Complications from filler injections occur, though fortunately not with great regularity.  If a filler is injected superficially you can get a blue tinge to the skin known as the Tyndall effect . This is due to light refraction from the injected tissues. Any hyaluronic acid filler can be reversed with hyaluronidase.

Robert Mounsey, MD
Toronto Facial Plastic Surgeon
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.